Hail, St. Louis
- When
- April 12, 5:25 PM CST to 5:29 PM CST
- Where
- St. Louis County, Chesterfield
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.667, -90.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 12, 2:45 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT TUE APR 12 2005 .DISCUSSION... CNVTN FIRED JUST ABT ON SCHD ACR IL ARND MIDDAY...WHERE ZN OF POOLED SFC DWPTS NR AND JUST E OF SFC FNT JUXTAPOSED WITH COLD MID LVL TEMPS TO PRODUCE SBCAPES NR 1000 J/KG. LO TOPPED CNVTN HAS PRODUCED LOTS OF SML HAIL...BUT SO FAR LARGE HAIL REPORTS HV BEEN SPOTTY. WE ALSO HAD NMRS REPORTS OF FUNNEL CLDS WITH THE INITIAL ECHO DVLPMT...BUT ONLY ONE REPORT OF A BRIEF TOUCHDOWN WITH A MATURE STORM. OVRALL...THE EWD DRIFT OF THE UPR LO AND LOSS OF DAYTIME HTG SHUD CAUSE POPS TO SLOWLY DROP OVRNGT. THIS AFTNS TSTM THRT ALG/E OF A IRK-FAM LN SHUD WKN DURG THE EVE AS LWR LVLS STBLZ. W OF THIS LN...SHWRS ARE PSBL...BUT INSTABILITY LKS TOO WK FOR MUCH OF A THUNDER THRT. SUCCESSIVE MDL RUNS HV BEEN FAIRLY CONSISTENT AND INSISTENT ON PROGGING MUCH DRIER AIR INTO REGION FROM N TO S ON WED/WED EVE IN WAKE OF THIS SLO MOVG SYS. FOLLOWED LEAD OF MID SHIFT ON THIS AND KEPT SM LO POPS FOR THE MRNG HRS...MNLY IN THE S AREAS NR THE MID LVL SHEAR AXIS. THE STRENGTH OF THE DRYING AND SUBSIDENCE SHUD ALSO CLR SKIES DURING THE DAY...SPCLY ALG-N OF I-70 CORRIDOR. COLDER AIR DROPPING INTO REGION IN THE WAKE OF THIS SYS WL HOLD TEMPS AOB NORMAL THRU THU. FRI THRU ERY NXT WK SHUD BE MNLY DRY WITH A WRMG TREND...AS MDLS BUILD RDG FROM S PLAINS INTO UPR GTLKS REGION. DID CONT LO POPS IN THE SAT NGT/SUN TIME FRAME OVR NW SECTIONS OF FA AS A BIT OF SHTWV ENERGY MAY BRUSH THIS AREA. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TRUETT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 423 PM CDT TUE APR 12 2005 ILZ058>060-064-065-069-070-074-079-095>101-131100- ADAMS IL-BOND IL-BROWN-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL- JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL- RANDOLPH IL-ST CLAIR IL-WASHINGTON IL- 423 PM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS WEST CENTRAL AND SOUTHWEST ILLINOIS. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING. PRECIPITATION REPORTS FROM SPOTTERS ARE ALWAYS WELCOME. ILZ102-MOZ018-019-026-027-034>036-041-042-047>052-059>065-072>075- 084-085-099-131100- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON- JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE- MONROE IL-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST CHARLES- ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON- 423 PM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSOURI. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS. EXPECT PEA SIZED HAIL AND BRIEF HEAVY RAIN WITH SOME OF THE STORMS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. BECHTOLD/BYRD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL GIRARD 39.45N 89.78W
04/12/2005 0.88 INCH MACOUPIN IL TRAINED SPOTTER
0207 PM TORNADO WAGGONER 39.38N 89.65W
04/12/2005 MONTGOMERY IL PUBLIC
BRIEF TOUCHDOWN NEAR I-55 AT COLDFIELD REST AREA.
&&
STRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 5 SW BREESE 38.56N 89.59W
04/12/2005 0.75 INCH CLINTON IL TRAINED SPOTTER
&&
STRUETTThe St Louis radar (KLSX), 11 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443816.